Alert archive / Nevada / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Reno, NV

July 21, 2008Churchill County, Mineral County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 21, 2008, 6:32 PM PDT for Churchill County, Mineral County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 6:32 PM PDT (01:32 UTC)
Expired
Jul 21, 2008, 9:30 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Churchill County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 139 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KREV 220138
FFWREV
NVC001-021-220430-
/O.NEW.KREV.FF.W.0007.080722T0132Z-080722T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
632 PM PDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  NORTH CENTRAL MINERAL COUNTY IN WESTERN NEVADA...

* UNTIL 930 PM PDT

* AT 627 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM WALKER LAKE 
  NORTHEAST ACROSS THE WALKER LAKE INDIAN RESERVATION...TO HIGHWAY 
  50 FROM SAND MOUNTAIN TO MIDDLEGATE AND COLD SPRINGS...AND NORTH
  TO DIXIE VALLEY.

* SOME LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...DIXIE VALLEY...
  FRENCHMAN...MIDDLEGATE...SAND MOUNTAIN AND JUNCTION US 50 AND NV
  839.

HEAVY RAIN FELL IN MANY OF THESE AREAS SUNDAY. EXCESSIVE RUNOFF FROM 
ADDITIONAL HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND RANCHLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN
CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR
REPORT MAY SAVE LIVES

LAT...LON 3951 11755 3946 11764 3942 11762 3937 11768
      3936 11773 3923 11769 3914 11777 3895 11826
      3870 11864 3873 11876 3907 11869 3938 11837
      3967 11798 3958 11752

$$

HOHMANN
2 follow-up statements
000 
WGUS75 KREV 220330
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
827 PM PDT MON JUL 21 2008

NVC021-220337-
/O.CAN.KREV.FF.W.0007.000000T0000Z-080722T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL NV-
827 PM PDT MON JUL 21 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
MINERAL COUNTY...

THUNDERSTORMS WITH HEAVY RAIN HAVE ENDED ACROSS NORTHERN MINERAL 
COUNTY. THE THREAT FOR FLASH FLOODING HAS ENDED IN THESE AREAS.

LAT...LON 3951 11755 3946 11764 3942 11762 3937 11768
      3936 11773 3923 11769 3914 11777 3908 11793
      3909 11805 3939 11797 3949 11821 3967 11798
      3958 11752

$$

NVC001-220430-
/O.CON.KREV.FF.W.0007.000000T0000Z-080722T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHURCHILL NV-
827 PM PDT MON JUL 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR
SOUTHEASTERN CHURCHILL COUNTY...

AT 823 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM THUNDERSTORMS LOCATED OVER FAR EASTERN CHURCHILL 
COUNTY GENERALLY ALONG AND EAST OF HIGHWAY 50 FROM MIDDLEGATE TO 
COLD SPRINGS.

SOME LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...NV 772 AT 
CHURCHILL-LANDER CO LINE (CARROL SUMMIT).

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. 

LAT...LON 3951 11755 3946 11764 3942 11762 3937 11768
      3936 11773 3923 11769 3914 11777 3908 11793
      3909 11805 3939 11797 3949 11821 3967 11798
      3958 11752

$$

HOHMANN
000 
WGUS75 KREV 220433
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
930 PM PDT MON JUL 21 2008

NVC001-220440-
/O.EXP.KREV.FF.W.0007.000000T0000Z-080722T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHURCHILL NV-
930 PM PDT MON JUL 21 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CHURCHILL
COUNTY...

THE STORMS OVER EASTERN CHURCHILL COUNTY HAVE DIMINISHED AND THE 
IMMEDIATE THREAT FOR FLASH FLOODING HAS ENDED. THESE STORMS WILL 
STILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN ALONG HIGHWAY 50  
FROM MIDDLEGATE TO THE LANDER COUNTY LINE THE REMAINDER OF THIS 
EVENING.

LAT...LON 3951 11755 3946 11764 3942 11762 3937 11768
      3936 11773 3923 11769 3914 11777 3908 11793
      3909 11805 3939 11797 3949 11821 3967 11798
      3958 11752

$$

HOHMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:07 PM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 21, 2:07 PM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008

.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.

A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.

FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER.  ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN.  THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA.  HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.

THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY.  THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION.  THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST.  THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH.  WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY.  AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY.  TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD.  OHARA

&&

.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z.  THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA.  HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS.  THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG.  DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.

STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.

DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.

     FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 21, 6:11 AM PDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT MON JUL 21 2008

CAZ070>073-NVZ001>005-220000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT...
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND
TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS
WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES
FOR THUNDERSTORM ACTIVITY.

THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING
AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS
STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH
THUNDERSTORMS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED
CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH
FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL
HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS
SOUTHERN AND EASTERN NEVADA.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING
FOR POTENTIAL STRONG THUNDERSTORMS.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 21, 5:33 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
533 PM PDT MON JUL 21 2008

NVZ004-005-220130-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
533 PM PDT MON JUL 21 2008

NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF KUMIVA PEAK...OR 13 MILES SOUTHEAST OF
GERLACH...AND MOVING NORTHWEST AT 18 MPH.

HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...
AND STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THIS
STORM. THIS STORM WILL AFFECT GERLACH BY 600 PM.

* SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...GERLACH...EMPIRE
  AIRPORT...OLD RAZORBACK MOUNTAIN...GRANITE PEAK AND KUMIVA PEAK.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED FOR LATER UPDATES AND POSSIBLE
WARNINGS.

HOHMANN
Special weather statement, Jul 21, 6:05 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
605 PM PDT MON JUL 21 2008

NVZ004-005-220200-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
605 PM PDT MON JUL 21 2008

...LINE OF STRONG STORMS MOVING SLOWLY NORTH...

AT 605 PM PDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM DRY
MOUNTAIN TO 15 MILES WEST OF TOHAKUM PEAK...OR ALONG A LINE FROM 13
MILES EAST OF GERLACH TO 16 MILES NORTHWEST OF PYRAMID LAKE. THESE
STORMS WERE MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...PEA TO MARBLE SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IN ADDITION
SLOW MOVEMENT WILL RESULT IN HEAVY RAINFALL WITH ACCUMULATIONS UP TO
AN INCH PER HOUR. LOCALIZED FLOODING IS POSSIBLE.

* SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...SAND PASS...THE
  NEEDLE   ROCKS...EMPIRE AIRPORT...KUMIVA PEAK...TOHAKUM PEAK
  AND THE SMOKE CREEK DESERT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS.

HOHMANN
Local storm report, Jul 21, 6:25 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
625 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     FALLON                  39.48N 118.78W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            SEVERAL REPORTS OF FUNNEL CLOUDS CURRENTLY WEST OF
            FALLON.

&&

SMCGUIRE
Local storm report, Jul 21, 6:27 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
627 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             FALLON                  39.48N 118.78W
07/21/2008  M1.00 INCH       CHURCHILL          NV   TRAINED SPOTTER

            HAIL ACCUMULATING ON GROUND.

&&

SMCGUIRE
Local storm report, Jul 21, 6:28 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FUNNEL CLOUD     FALLON                  39.48N 118.78W
07/21/2008                   CHURCHILL          NV   AMATEUR RADIO

            FUNNEL CLOUD REPORTED JUST WEST OF FALLON.

&&

SMCGUIRE
Local storm report, Jul 21, 6:32 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
632 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             FALLON                  39.48N 118.78W
07/21/2008  E0.75 INCH       CHURCHILL          NV   NWS EMPLOYEE

            WINDS ESTIMATED 45 MPH IN DOWNTOWN FALLON.

&&

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:22 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon38 min
Jul 21, 5:25 PM PDTSevere Thunderstorm WarningREVLyon35 min
Jul 21, 5:53 PM PDTFlash Flood WarningREVLyon2 hr
Jul 21, 6:06 PM PDTSevere Thunderstorm WarningREVChurchill39 min
Jul 21, 6:16 PM PDTTornado WarningREVChurchill44 min
Jul 21, 7:09 PM PDTSevere Thunderstorm WarningREVChurchill36 min
Jul 21, 7:34 PM PDTSevere Thunderstorm WarningREVWashoe41 min
Jul 21, 7:41 PM PDTSevere Thunderstorm WarningREVChurchill37 min

Nearby

Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.